Alert archive / California / Wind Advisories in 2006
Wind Advisory 33, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Dec 9, 2006, 2:00 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Dec 9, 2006, 10:00 PM PST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2006, 2:00 PM PST (22:00 UTC)
- In effect from
- Dec 9, 2006, 10:00 PM PST
- Expired
- Dec 10, 2006, 6:00 PM PST
- In force
- 20 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1471 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 092136 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 200 PM PST SAT DEC 9 2006 ...WIND ADVISORY FOR THE MOUNTAINS AND NORTHERN DESERTS LATE TONIGHT THROUGH SUNDAY AFTERNOON... .GUSTY WEST WINDS ARE EXPECTED TO MOVE INTO THE MOUNTAINS AND NORTHERN DESERT AREAS TONIGHT AS A PACIFIC STORM MOVES INTO THE AREA. THE WINDS ARE EXPECTED TO PICK UP AROUND MIDNIGHT AND CONTINUE THROUGH SUNDAY AFTERNOON BEFORE DIMINISHING SUNDAY EVENING. CAZ055-056-058-100430- /O.NEW.KSGX.WI.Y.0033.061210T0600Z-061211T0200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 200 PM PST SAT DEC 9 2006 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM PST SUNDAY. WEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 55 MPH ARE EXPECTED AFTER MIDNIGHT. THE WINDS SHOULD BEGIN TO SUBSIDE DURING THE LATE AFTERNOON ON SUNDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ060-100430- /O.NEW.KSGX.WI.Y.0033.061210T0600Z-061211T0200Z/ APPLE AND LUCERNE VALLEYS- 200 PM PST SAT DEC 9 2006 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM PST SUNDAY. WEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 50 MPH ARE EXPECTED BEFORE MORNING AND WILL CONTINUE INTO THE AFTERNOON BEFORE SUBSIDING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HORTON
4 follow-up statements
000 WWUS76 KSGX 100408 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 808 PM PST SAT DEC 9 2006 ...WIND ADVISORY FOR THE MOUNTAINS AND NORTHERN DESERTS LATE TONIGHT THROUGH SUNDAY AFTERNOON... .GUSTY WEST WINDS ARE EXPECTED TO MOVE INTO THE MOUNTAINS AND NORTHERN DESERT AREAS TONIGHT AS A PACIFIC SYSTEM MOVES INTO THE AREA. THE WINDS ARE EXPECTED TO STRENGTHEN LATE THIS EVENING AND CONTINUE THROUGH SUNDAY AFTERNOON BEFORE DIMINISHING SUNDAY EVENING. CAZ055-056-058-101200- /O.CON.KSGX.WI.Y.0033.061210T0600Z-061211T0200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 808 PM PST SAT DEC 9 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM PST THIS EVENING UNTIL 6 PM PST SUNDAY. WEST WINDS OF 15 TO 30 MPH WITH LOCAL GUSTS TO 55 MPH ARE EXPECTED AFTER MIDNIGHT. THE WINDS SHOULD BEGIN TO SUBSIDE DURING THE LATE AFTERNOON ON SUNDAY. THE STRONGEST WINDS WILL BE ALONG RIDGES...THROUGH PASSES AND ON EAST-FACING SLOPES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ060-101200- /O.CON.KSGX.WI.Y.0033.061210T0600Z-061211T0200Z/ APPLE AND LUCERNE VALLEYS- 808 PM PST SAT DEC 9 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM PST THIS EVENING UNTIL 6 PM PST SUNDAY. WEST WINDS OF 15 TO 30 MPH WITH LOCAL GUSTS TO 50 MPH ARE EXPECTED AFTER MIDNIGHT. THE WINDS WILL CONTINUE INTO SUNDAY AFTERNOON BEFORE SUBSIDING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HORTON/MAXWELL
000 WWUS76 KSGX 101136 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 336 AM PST SUN DEC 10 2006 CAZ055-056-058-101945- /O.CON.KSGX.WI.Y.0033.000000T0000Z-061211T0200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 336 AM PST SUN DEC 10 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. WEST WINDS OF 15 TO 30 MPH WITH LOCAL GUSTS TO 55 MPH ARE EXPECTED THIS MORNING. THE WINDS SHOULD BEGIN TO SUBSIDE DURING THE LATE AFTERNOON. THE STRONGEST WINDS WILL BE ALONG RIDGES... THROUGH PASSES AND ON EAST-FACING SLOPES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ060-101945- /O.CON.KSGX.WI.Y.0033.000000T0000Z-061211T0200Z/ APPLE AND LUCERNE VALLEYS- 336 AM PST SUN DEC 10 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. WEST WINDS OF 15 TO 30 MPH WITH LOCAL GUSTS TO 50 MPH ARE EXPECTED THIS MORNING. THE WINDS WILL CONTINUE THIS AFTERNOON BEFORE SUBSIDING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MACKECHNIE
000 WWUS76 KSGX 101725 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 925 AM PST SUN DEC 10 2006 CAZ055-056-058-110200- /O.CON.KSGX.WI.Y.0033.000000T0000Z-061211T0200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 925 AM PST SUN DEC 10 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. WEST WINDS OF 15 TO 30 MPH WITH LOCAL GUSTS TO 50 MPH ARE EXPECTED THROUGH THE EARLY AFTERNOON. THE WINDS SHOULD BEGIN TO SUBSIDE DURING THE LATE AFTERNOON. THE STRONGEST WINDS WILL BE ALONG RIDGES...THROUGH PASSES AND ON EAST-FACING SLOPES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ060-110200- /O.CON.KSGX.WI.Y.0033.000000T0000Z-061211T0200Z/ APPLE AND LUCERNE VALLEYS- 925 AM PST SUN DEC 10 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. WEST WINDS OF 15 TO 30 MPH WITH LOCAL GUSTS TO 50 MPH ARE EXPECTED THROUGH THE EARLY AFTERNOON BEFORE SUBSIDING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HORTON
000 WWUS76 KSGX 110148 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 548 PM PST SUN DEC 10 2006 ...WIND ADVISORY WILL EXPIRE... .WINDS HAVE DECREASED ACROSS THE REGION. CAZ055-056-058-110300- /O.EXP.KSGX.WI.Y.0033.000000T0000Z-061211T0200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 548 PM PST SUN DEC 10 2006 ...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS AFTERNOON. $$ CAZ060-110300- /O.EXP.KSGX.WI.Y.0033.000000T0000Z-061211T0200Z/ APPLE AND LUCERNE VALLEYS- 548 PM PST SUN DEC 10 2006 ...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS AFTERNOON. $$ MM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 9, 2:00 PM PST, 0 minutes earlier.
Area forecast discussion, Dec 9, 2:00 PM PST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PST SAT DEC 9 2006
.SYNOPSIS...A PACIFIC WEATHER SYSTEM WILL MOVE THROUGH SOUTHERN
CALIFORNIA LATE TONIGHT AND SUNDAY BRINGING SHOWERS. ALSO GUSTY
WINDS WILL OCCUR IN THE MOUNTAINS AND DESERTS. SOME MOISTURE WILL
LINGER WEST OF THE MOUNTAINS THROUGH MONDAY MORNING. FAIR AND DRIER
WEATHER WILL RETURN EARLY NEXT WEEK.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
ONSHORE FLOW CONTINUES OVER THE AREA THIS AFTERNOON BEHIND THE
SHORTWAVE THAT MOVED THROUGH OVERNIGHT. THE SKY WAS MOSTLY CLEAR
WITH SOME CLOUDS OVER THE MOUNTAINS. SATELLITE IMAGERY SHOWS THE
COLD FRONT THAT IS EXPECTED TO MOVE THROUGH LATE TONIGHT AND SUNDAY
MORNING STILL WEST OF POINT CONCEPTION. THE COLD FRONT APPEARS TO BE
HOLDING TOGETHER QUITE WELL AS FAR SOUTH AS 30N.
12Z MODELS APPEAR TO BE ON TRACK WITH THE FRONT MOVING THROUGH EARLY
SUNDAY MORNING. THE NAM MODEL IS A LITTLE SLOWER THAN THE GFS. THE
GFS HAS MOST OF THE MOISTURE THROUGH THE AREA BY 12Z WHILE THE NAM
HAS THE FRONT PASSING THROUGH MOST OF THE INLAND AREAS BETWEEN 12
AND 18Z. GFS MIGHT BE A BIT FAST SO HAVE LEANED A LITTLE TOWARDS THE
NAM TIMING AND PUT SOME HIGHER POPS OVER MOST OF SAN DIEGO COUNTY
AND INLAND AREAS FURTHER NORTH FOR THE 12 TO 18Z PERIOD. EXPECT MOST
OF THE PRECIPITATION TO TAPER OFF AFTER 15Z HOWEVER. AMOUNTS STILL
APPEAR TO BE LIGHT...MOSTLY UNDER A QUARTER OF AN INCH. FAIRLY
STRONG WESTERLY FLOW ALOFT WITH THE SHORTWAVE SHOULD BRING GUSTY
WINDS TO THE MOUNTAINS AND NORTHERN DESERTS. WILL ISSUE A WIND
ADVISORY FOR THOSE AREAS FOR LATE TONIGHT THROUGH SUNDAY AFTERNOON.
MOIST ONSHORE FLOW IS EXPECTED TO REMAIN OVER THE AREA BEHIND THE
FRONT ON SUNDAY KEEPING A DEEP MARINE LAYER FROM THE COASTAL SLOPES
OF THE MOUNTAINS WESTWARD THROUGH SUNDAY NIGHT. THIS MAY BRING A FEW
SPINKLES TO THE AREA THROUGH SUNDAY EVENING AS WELL AS SOME FOG
ALONG THE LOWER SLOPES. THE FLOW BECOMES NORTHWESTERLY ON MONDAY AS
RIDGING BEGINS TO TAKE PLACE OVER THE EASTERN PACIFIC. THIS WILL
LOWER THE MOISTURE SIGNIFICANTLY ON MONDAY. RIDGING WILL DOMINATE
THROUGH THE REMAINDER OF THE WEEK WITH SOME OFFSHORE FLOW DEVELOPING
THROUGH THE PERIOD.
MEDIUM RANGE MODELS INDICATE ANOTHER SHORTWAVE WILL MOVE THROUGH
NEXT WEEKEND. AT THIS TIME...IT APPEARS THIS NEXT SHORTWAVE MAY BE A
DRY INSIDE SLIDER.
&&
.AVIATION...
SKIES GENERALLY CLEAR THIS AFTERNOON WITH VFR CONDITIONS. A COLD
FRONT NOW ABOUT 400 MILES OFF THE SOUTHERN CALIFORNIA COAST WAS
RAPIDLY MOVING TOWARDS THE COAST. AS THE FRONT APPROACHES WINDS WILL
INCREASE FROM THE SOUTH TO SOUTHWEST FLOW THIS EVENING AND TONIGHT.
THIS COLD FRONT WILL BRING LOWER CEILINGS AND REDUCED VISIBILITY IN
RAIN LATE TONIGHT INTO SUNDAY MORNING. BASES WILL LOWER TONIGHT TO
ABOUT 1000 FT LOCALLY IN MODERATE RAIN WITH IFR VIS DUE TO THE RAIN
AND FOG. THE FRONT IS EXPECTED IN ORANGE COUNTY ABOUT 04Z TONIGHT
AND IN THE SAN DIEGO AREA ABOUT 08Z. WINDS AT 5K FT...SOUTHWEST TO
WEST 10-15 KT...BECOMING SOUTHWEST 20-25 KT TONIGHT...THEN NORTHWEST
25-35 KT SUNDAY MORNING. WINDS AT 10K FT...SOUTHWEST TO WEST 15-25
KT...BECOMING SOUTHWEST TO WEST 40-45 KT TONIGHT...THEN WEST TO
NORTHWEST 45-55 KT SUNDAY MORNING.
.MARINE...
NORTHWEST SWELL WILL INCREASE TODAY THEN NOT MUCH CHANGE THROUGH
MONDAY...THEN SLOWLY DECREASING THROUGH THE MIDDLE OF NEXT WEEK.
STRONG GUSTY WINDS WILL DEVELOP MAINLY IN THE OUTER WATERS TONIGHT
THROUGH SUNDAY.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY UNTIL 6 PM PST TUESDAY FOR ORANGE
COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS. SEE
LAXCFWSGX.
WIND ADVISORY FOR THE MOUNTAINS AND NORTHERN DESERT
AREAS FROM 10 PM TONIGHT UNTIL 6 PM SUNDAY. SEE LAXNPWSGX.
PZ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 4 PM THIS
AFTERNOON TO 4 PM PST MONDAY FOR COASTAL WATERS FROM SAN
MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM-WATERS
FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30
TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.
SEE LAXCWFSGX AND LAXMWSSGX.
&&
PUBLIC...HORTON
AVIATION/MARINE...ECC
NWS ON THE WEB AT WEATHER.GOV/SANDIEGOHazardous weather outlook, Dec 9, 4:00 AM PST, 10 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PST SAT DEC 9 2006 CAZ042-043-048-050-055-056-057-058-060-061-062-101200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PST SAT DEC 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. * PATCHY DENSE FOG IN THE COASTS AND VALLEYS THIS MORNING. * HIGH SURF ADVISORY IN EFFECT ON THE COAST. * A PACIFIC WEATHER SYSTEM WILL BRING SHOWERS TONIGHT... WITH GUSTY SOUTHWEST WINDS IN THE MOUNTAINS AND DESERTS... AND LIGHT SNOW AT HIGHER ELEVATIONS. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY. * HIGH SURF ADVISORY TO CONTINUE THROUGH 6 PM PST TUESDAY... * THE PACIFIC WEATHER SYSTEM WILL BRING GUSTY WINDS WEST TO NORTHEST WINDS TO THE MOUNTAINS AND DESERTS. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MACKECHNIE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 7:05 AM PST | Marine Weather Statement | SGX | 66 hr |
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.